Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 29, 2012, 3:51 PM CST for 9 counties in Texas. It took effect at Mar 1, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 3:51 PM CST (21:51 UTC)
- In effect from
- Mar 1, 2012, 12:00 PM CST
- Expired
- Mar 1, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 75 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3556 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS84 KSJT 292151 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 351 PM CST WED FEB 29 2012 ...DANGEROUS FIRE WEATHER CONDITIONS THURSDAY AFTERNOON... .A SURFACE TROUGH OF LOW PRESSURE WILL BRING SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH THURSDAY AFTERNOON FOR AREAS GENERALLY ALONG AND NORTHWEST OF A LINE FROM HASKELL...TO ANSON...TO ROBERT LEE LINE. THESE WINDS...COMBINED WITH TEMPERATURES IN THE LOWER TO MID 80S...WILL BRING THE POTENTIAL FOR RAPID SPREAD OF WILDFIRES. TXZ049-054-064-065-098-113-011100- /O.UPG.KSJT.FW.A.0003.120301T1800Z-120302T0000Z/ /O.NEW.KSJT.FW.W.0006.120301T1800Z-120302T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-JONES- 351 PM CST WED FEB 29 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR DANGEROUS FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 049...054...064...065... 098 AND 113... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...JONES. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 8 TO 14 PERCENT. * IMPACTS: ACCIDENTAL IGNITIONS WILL GROW AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: NOON THROUGH 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ HUBER
1 follow-up statement
926 WWUS84 KSJT 011021 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 421 AM CST THU MAR 1 2012 ...DANGEROUS FIRE WEATHER CONDITIONS THURSDAY AFTERNOON... .A SURFACE TROUGH OF LOW PRESSURE WILL BRING SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH THIS AFTERNOON FOR AREAS GENERALLY ALONG AND NORTHWEST OF A LINE FROM THROCKMORTON...TO ABILENE...TO ROBERT LEE AND STERLING CITY. THESE WINDS...COMBINED WITH TEMPERATURES IN THE LOWER TO MID 80S...WILL BRING THE POTENTIAL FOR RAPID SPREAD OF WILDFIRES. DANGEROUS FIRE CONDITIONS ARE ALSO POSSIBLE FRIDAY FROM THE CONCHO VALLEY SOUTHWARD TO OZONA AND SONORA ALONG THE I-10 CORRIDOR...AS STRONG DRY WEST TO NORTHWEST WINDS DEVELOP AHEAD OF A COLD FRONT. TXZ099-114-127-012315- /O.EXA.KSJT.FW.W.0006.120301T1800Z-120302T0000Z/ THROCKMORTON-SHACKELFORD-TAYLOR- 421 AM CST THU MAR 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR MUCH OF THE BIG COUNTRY AND NORTHERN CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA: IN TEXAS...THROCKMORTON...SHACKELFORD...TAYLOR. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 8 TO 14 PERCENT. * IMPACTS: ACCIDENTAL IGNITIONS WILL GROW AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: NOON THROUGH 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ TXZ064-065-012315- /O.NEW.KSJT.FW.A.0004.120302T1900Z-120303T0000Z/ /O.CON.KSJT.FW.W.0006.120301T1800Z-120302T0000Z/ STERLING-COKE- 421 AM CST THU MAR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR MUCH OF THE BIG COUNTRY AND NORTHERN CONCHO VALLEY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. * AFFECTED AREA: IN TEXAS...STERLING...COKE. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH TODAY. WEST TO NORTHWEST WINDS 20 TO 25 MPH FRIDAY AFTERNOON. * HUMIDITY: 7 TO 14 PERCENT. * IMPACTS: ACCIDENTAL IGNITIONS WILL GROW AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: NOON THROUGH 6 PM THURSDAY. 1 PM TO 6 PM FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ049-054-098-113-012315- /O.CON.KSJT.FW.W.0006.120301T1800Z-120302T0000Z/ FISHER-NOLAN-HASKELL-JONES- 421 AM CST THU MAR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 7 TO 14 PERCENT. * IMPACTS: ACCIDENTAL IGNITIONS WILL GROW AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: NOON THROUGH 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ TXZ071-072-076>078-012315- /O.NEW.KSJT.FW.A.0004.120302T1900Z-120303T0000Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON- 421 AM CST THU MAR 1 2012 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. * AFFECTED AREA: IN TEXAS...IRION...TOM GREEN...CROCKETT... SCHLEICHER...SUTTON. * WIND: WEST TO NORTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35. * HUMIDITY: 7 TO 11 PERCENT. * IMPACTS: ACCIDENTAL IGNITIONS WILL GROW AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: 1 PM TO 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT 04
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 29, 3:05 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 29, 3:05 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 305 PM CST WED FEB 29 2012 .SHORT TERM... DRY CONDITIONS WILL CONTINUE ACROSS WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. OVERNIGHT TONIGHT...SURFACE WINDS WILL BECOME LIGHT AND VARIABLE AS BOUNDARY LAYER WINDS DECOUPLE. OVERNIGHT LOWS CLOSE TO MEX MOS GUIDANCE LOOK REASONABLE. HOWEVER...I DID DECIDE TO GO WITH NUMBERS SLIGHTLY ABOVE MEX GUIDANCE. FOR TOMORROW...A SURFACE TROUGH OF LOW PRESSURE WILL DEEPEN ACROSS WEST TEXAS AND PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS ACROSS WEST CENTRAL TEXAS...ESPECIALLY DURING THE AFTERNOON HOURS. LOTS OF SUNSHINE...ALONG WITH SOME DOWN-SLOPE COMPONENT TO THE SURFACE WINDS...WILL PUSH AFTERNOON HIGHS INTO MAINLY THE MID 80S. HUBER .LONG TERM... A FAIRLY QUIESCENT PATTERN WILL CONTINUE THROUGH THE EXTENDED FORECAST. LARGE UPPER LEVEL TROUGH WILL MOVE ACROSS THE PLAINS FRIDAY AND FRIDAY NIGHT. THIS WILL SEND A COLD FRONT THROUGH THE PLAINS AND INTO WEST CENTRAL TEXAS. HIGH TEMPERATURES WILL BE DEPENDENT ON THE EXACT TIMING OF THE BOUNDARY. FOR NOW HAVE SIDED WITH THE SLOWER NAM SOLUTION...BRINGING THE FRONT INTO THE BIG COUNTRY BY 00Z...THEN THROUGH ALL OF WEST CENTRAL TEXAS BY 06Z. STRONG WEST WINDS AND COMPRESSIONAL HEATING AHEAD OF THE FRONT SHOULD ALLOW MOST AREAS TO WARM INTO THE UPPER 70S TO NEAR 80. THE EXCEPTION WILL BE THE BIG COUNTRY...WHERE HIGHS MAY ONLY TOP OUT IN THE 60S AND LOWER 70S. THESE HIGH TEMPERATURES FOR THE BIG COUNTRY COULD BE SEVERAL DEGREES WARMER OR SEVERAL DEGREES COOLER...AND THESE MAY NEED TO BE ADJUSTED AS THE EXACT TIMING OF THE FRONT BECOMES CLEARER. A FEW SHOWERS WILL BE POSSIBLE ALONG THE FRONT...MAINLY EAST OF THE AREA...SO HAVE LEFT POPS OUT OF THE FORECAST FOR NOW. A MUCH COOLER DAY IS FORECAST ON SATURDAY BEHIND THE FRONT. COLD AIR ADVECTION WILL BE OFFSET BY ABUNDANT SUNSHINE...ALLOWING HIGHS IN THE UPPER 50S TO LOWER 60S. A CHILLY MORNING IS EXPECTED ON SUNDAY AS CLEAR SKIES...LOW DEWPOINTS AND FAIRLY LIGHT WINDS ALLOW FOR RADIATIONAL COOLING. THE WARMEST TEMPERATURES ARE FORECAST OVER PARTS OF THE BIG COUNTRY WHERE LIGHT SOUTH WINDS WILL RESULT IN SLIGHT DOWNSLOPING...AND THE COLDEST READINGS WILL BE ACROSS LOW LYING RIVER VALLEYS. A SLOW WARMING TREND IS EXPECTED SUNDAY THROUGH THE EARLY PART OF NEXT WEEK...WITH NO PRECIPITATION IN THE FORECAST. THE NEXT UPPER LEVEL TROUGH WILL APPROACH THE PLAINS ON WEDNESDAY OR THURSDAY OF NEXT WEEK...WITH THE POSSIBILITY OF PRECIPITATION AND COOLER TEMPERATURES. FOR NOW...HAVE LEFT POPS OUT OF THE FORECAST ON DAY 7...UNTIL BETTER AGREEMENT IS REACHED ON THE TIMING AND POSITION OF THIS TROUGH. DANIELS && .FIRE WEATHER... EXPECT CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS TOMORROW AFTERNOON. DRY AIR...ALONG WITH WINDS AT 20 FEET ABOVE GROUND LEVEL AROUND 20 MPH...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR SIX OF OUR NORTHWESTERN COUNTIES. THUS...I DECIDED TO UPGRADE THE FIRE WEATHER WATCH WE HAD GOING FOR THOSE SIX COUNTIES TO A RED FLAG WARNING. CLEARLY...WITH DRY AIR AND AFTERNOON HIGHS IN THE 80S...MOST OF WEST CENTRAL TEXAS WILL HAVE AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES TOMORROW AFTERNOON IN THE TEENS OR SINGLE DIGITS. THE QUESTION IS WHETHER WINDS AT 20 FEET ABOVE GROUND LEVEL WILL BE SUSTAINED AT 20 MPH OR MORE FOR THE AFTERNOON HOURS. I BELIEVE THE SIX COUNTIES I WILL INCLUDE IN THE RED FLAG WARNING WILL HAVE WINDS AT 20 FEET AT OR JUST ABOVE 20 MPH FOR MOST IF NOT ALL OF THE TIME FROM NOON CST TO 600 PM CST TOMORROW AFTERNOON. FOR THE REMAINDER OF OUR COUNTIES...I DO NOT BELIEVE WINDS AT 20 FEET WILL BE SUSTAINED AT 20 MPH. BEYOND TOMORROW...ANOTHER COLD FRONT ON FRIDAY WILL BRING DRIER AIR BACK TO WEST CENTRAL TEXAS. THUS...PLAN FOR AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES TO DROP BELOW 20 PERCENT FOR MOST OF WEST CENTRAL TEXAS ON FRIDAY...SATURDAY...AND SUNDAY. HOWEVER...I DO NOT BELIEVE WINDS AT 20 FEET WILL BE CLOSE TO OUR 20 MPH RED FLAG THRESHOLD. HUBER && .PRELIMINARY POINT TEMPS/POPS... ABILENE 48 84 50 72 38 / 0 0 0 0 10 SAN ANGELO 47 85 47 79 38 / 0 0 0 10 10 JUNCTION 47 85 53 81 42 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 6 PM CST THURSDAY FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN... STERLING. && HUBER/DANIELS
Hazardous weather outlook, Feb 29, 3:16 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 316 PM CST WED FEB 29 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 316 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS MOST OF WEST CENTRAL TEXAS THURSDAY AFTERNOON. DRY AIR...AND GUSTY SOUTH TO SOUTHWEST WINDS...WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS MOST OF WEST CENTRAL TEXAS...ESPECIALLY FOR LOCATIONS ALONG AND NORTHWEST OF A HASKELL...TO ANSON...TO ROBERT LEE LINE. ALONG AND NORTHWEST OF THIS LINE...THE PRIMARY THREAT THURSDAY AFTERNOON WILL BE THE POTENTIAL FOR ANY FIRE TO SPREAD RAPIDLY AND BECOME OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 4:30 AM CST | Fire Weather Watch | SJT | Coke, Fisher, Haskell, Jones, Nolan, Sterling | 11 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.